Depression and Weight Issues - Bipolar disorder I




View Full Version : Bipolar disorder I


marie81
10-27-2013, 05:06 PM
Hi, I'm Marie I was on here a few years back and got quite involved with the ladies here.
A lot has changed since my first time here, iv since been diognosed with BPD I, explains a few things now and it's manageable to some degree.
I only take meds if I get a bout of mania, I can just about deal with the lows my husband knows how to spot when I start to cycle and can get me the help I need. Sometimes he misses it and I lose it completely.

I have lost a lot of weight since being here last and it helps a lot, my lows where always focused on my weight, days of crying and not leaving the house. I still have body hang ups and I'm back on the site because I need to lose another 20lbs safely. My lows now are focused around other aspects of my life.

When I'm on the meds for mania, Diazapram and other horrid drugs that make me unresponsive to life, I need all the motivational help I can get, I have started to think the meds bring me down so much it starts a low cycle.

Iv just come out of a manic state it only lasted 4 days but I did a lot of damage in the days and I'm trying to fix it all, it's hard.

Is there any other BPD suffers on here?

Thanks for reading

Marie


seabiscuit
10-29-2013, 01:45 PM
Hi Marie,

I'm Amy, I have Bipolar, I don't know what type but it is important for me to be on my meds as prescribed. I think that it's good that you recognize how destructive mania is, I find it's important for me to stay on top of my symptoms. Do you have a therapist or a psychiatrist?

Take good care.

Amy

IBelieveInMe2
11-03-2013, 03:03 PM
Hello! I also suffer from Bipolar. Have been on meds for years now, which ~ in combination with therapy ~ have me functioning fairly well on a daily basis. Much of my original weight gain was due to meds, which stinks, but I need them. Still trying to get the weight off..... :( It concerns me that you only take your meds when you feel a bout of mania coming on. The idea of the medication is to prevent mania and all of the destruction it can do to your life. As you mentioned, you did alot of damage in just 4 days. Why not stay on daily meds and prevent such damage? I realize that many bipolar meds have weight gain as a side effect, but your mental health needs to count, too. Believe me, I HATE the weight gain side effect, but the meds and therapy have given me my life back. That, along with my faith. If it wasn't for my deep faith, I would not be here today. Period. Anyway, I wish you the best and I hope that you will discuss all of this with a qualified psychiatrist, if you haven't already. My husband is also very good at gauging my moods, but he is NOT a doctor. With Bipolar Disorder, you should be under the continuous care of a qualified psychiatrist (if you aren't already) ~ and ~ you should be on your meds DAILY! Good luck!


lilturtle
11-12-2013, 12:26 AM
I can't imagine any pdoc I have ever seen that would let me treat my bp1 with prn benzos. That doesn't sound effective at all. Many psych meds can cause weight gain (I gained a good chunk of mine from meds) but there are some that aren't as bad or are weight neutral. I take Lamictal and Geodon now which don't interfere with my weight. Seroquel made me gain tons and messed with my insulin. Anyways, you may want to look at how you are treating your illness. Shot for stability by preventing cycles as much as possible. Therapy would probably help too. Good luck!